1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

AZ side effects - Covid Toes

Discussion in 'General Chat' started by Cocosilk, Aug 19, 2021.

  1. Cocosilk

    Cocosilk Gestational · Well-Known Member

    Messages:
    818
    Likes Received:
    202
    Trophy Points:
    103
    I'm not sure if I am allowed to ask about Covid on this forum - I noticed FB groups tend to delete and censor everything to do with it so it's hard to reach out to ask questions but I'm wondering if anyone has seen this listed as a side effect to the AZ vaccine in the elderly after it happened a couple of weeks ago to my 83 year old father, and then today in the park a friend's 84yo mother had something similar: purple fingers.

    So, my father didn't have anything too severe, it was day 4 after his vaccine, he did start to feel a bit unwell with a pain at the back of his neck (something I always get when I'm falling ill with anything), but he noticed the crescents on this thumbnails had turned purple - not really dark, but still noticeable.

    I googled and found only the stories of Covid Toes (which can happen in the fingers as well) (I'll let you google it) and thought it was probably a side effect of the vaccine as well but I couldn't see it listed anywhere.

    Anyway, the friend's mother in the park to had very strange purple fingers as far down as the first joint and on one hand, she had this blue/purple pattern that had lines and dots - the woman thought it looked like little blood clots. I've seen one article mentioning a lace pattern. I asked if she had just had her covid vaccine by any chance and she said 'yes, 10 days ago'.

    That's two people in the last month that I have seen with these weird purple fingers not long after having an AZ. I just wondered if it is a listed side effect and how common it is?? And I also wonder whether the lady in the park should have been taken straight to see someone. My father seems to have had no particular problem with his thumbs but I know those who have proper covid toes from the virus itself have lost digits from it. Perhaps if it's mild it passes, but maybe the old lady needed some help with it. I'll find out later in the week how she is I guess.
     
  2. In Response

    In Response Type 1 · Well-Known Member

    Messages:
    1,704
    Likes Received:
    937
    Trophy Points:
    173
    I had the AZ vaccine twice.
    With both, just like any medication, I was given a sheet of paper which described the potential side effects. There was no mention of covid toes or purple fingers.
    I know that this sheet is constantly being updated (the second was different to the first) .

    The only impact the doses had on me was increased insulin sensitivity. I had my second dose in May and my insulin dose is still 15% less than previously.
     
    • Like Like x 1
  3. bulkbiker

    bulkbiker Type 2 · Oracle

    Messages:
    19,128
    Likes Received:
    12,657
    Trophy Points:
    298
    There are lots of reports of clotting coming along with covid injections and is one of the major reasons why the AZ jab is not recommended for the young.

    I can't see why it should not effect the old in the same way.
     
  4. Cocosilk

    Cocosilk Gestational · Well-Known Member

    Messages:
    818
    Likes Received:
    202
    Trophy Points:
    103
    I think it was more cyanosis in my father's thumbs, and in one of the lady's hands, but her other hand did look a bit like it had tiny clumps of blue under the skin. But is cyanosis more a lack of oxygen for some reason?
     
  5. lucylocket61

    lucylocket61 Type 2 · Expert

    Messages:
    6,132
    Likes Received:
    2,685
    Trophy Points:
    178
    It is a known and listed side effect and should be reported to the GP as it could be tiny blood clots.
     
    • Like Like x 1
  6. Riva_Roxaban

    Riva_Roxaban Type 2 · Well-Known Member

    Messages:
    2,502
    Likes Received:
    4,130
    Trophy Points:
    198
    On the Australian government Covid info sheet I was given after having the first AZ jab, no mention of purple fingers toes etc is made.

    I did not have any problems withe either of my two AZ jabs.

    [​IMG]

    [​IMG]
     
  7. lucylocket61

    lucylocket61 Type 2 · Expert

    Messages:
    6,132
    Likes Received:
    2,685
    Trophy Points:
    178
    Were people not told to look out for purple spots under their skin as signs of possible blood clotting issues? They an appear anywhere, including toes. This is different from covid toe.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook